Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 35, NWS Miami, FL

May 6, 2007Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at May 6, 2007, 4:30 PM EDT for Palm Beach County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2007, 4:30 PM EDT (20:30 UTC)
Expired
May 6, 2007, 5:15 PM EDT
In force
45 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 127 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 6, 1:49 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1889 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1889 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 062030
SVRMFL
FLC099-062115-
/O.NEW.KMFL.SV.W.0035.070506T2030Z-070506T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
430 PM EDT SUN MAY 6 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 515 PM EDT

* AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORTH PALM BEACH GENERAL
  AIRPORT TO 6 MILES NORTH OF LION COUNTRY SAFARI...OR ALONG A LINE
  EXTENDING FROM 11 MILES SOUTHWEST OF JUPITER TO 17 MILES EAST OF
  PAHOKEE...AND MOVING SOUTH AT 20 MPH.

* THE LINE OF STORMS WILL AFFECT...
  NORTH PALM BEACH GENERAL AIRPORT
  LION COUNTRY SAFARI
  MANGONIA PARK
  ROYAL PALM BEACH
  WELLINGTON
  HAVERHILL

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2693 8022 2693 8043 2669 8045 2652 8039
      2655 8022 2661 8009 2678 8011

$$

STRASSBERG
2 follow-up statements
000
WWUS52 KMFL 062050
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
450 PM EDT SUN MAY 6 2007

FLC099-062115-
/O.CON.KMFL.SV.W.0035.000000T0000Z-070506T2115Z/
PALM BEACH FL-
450 PM EDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM ROYAL PALM BEACH TO LION COUNTRY
SAFARI...OR ALONG A LINE EXTENDING FROM 8 MILES WEST OF WEST PALM
BEACH TO 15 MILES EAST OF BELLE GLADE...MOVING SOUTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GLEN
RIDGE...WELLINGTON...LAKE CLARKE SHORES...PALM SPRINGS...GREENACRES 
CITY AND FLORIDA GARDENS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2693 8022 2693 8043 2670 8048 2651 8041
      2655 8022 2661 8009 2678 8011

$$

STRASSBERG
000
WWUS52 KMFL 062106 RRA
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
505 PM EDT SUN MAY 6 2007

FLC099-062115-
/O.CON.KMFL.SV.W.0035.000000T0000Z-070506T2115Z/
PALM BEACH FL-
505 PM EDT SUN MAY 6 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN PALM BEACH COUNTY...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF 
BALL TO BASEBALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70  
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
WELLINGTON TO LION COUNTRY SAFARI...OR ALONG A LINE EXTENDING FROM 
13 MILES WEST OF LAKE WORTH TO 16 MILES EAST OF BELLE GLADE...MOVING 
SOUTH AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
CLARKE SHORES...PALM SPRINGS...GREENACRES CITY AND FLORIDA GARDENS

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2693 8022 2693 8043 2670 8048 2651 8041
      2655 8022 2661 8009 2678 8011

$$

STRASSBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 11:16 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 6, 11:16 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1116 AM EDT SUN MAY 6 2007

...A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON/EVENING...
...DETERIORATING MARINE CONDITIONS FROM NORTH TO SOUTH LATE TONIGHT...

.UPDATE...BUSY MORNING ANALYZING CONVECTIVE POTENTIAL THIS
AFTERNOON/EVENING AND COASTAL IMPACTS TONIGHT THROUGH MID WEEK
FROM THE STRONG LOW EXPECTED TO DEVELOP/MEANDER OFF THE CAROLINAS
NEXT FEW DAYS.

FIRST TO THE CONVECTIVE POTENTIAL...MORNING SOUNDINGS AROUND THE
AREA WERE ANALYZED AND SHOW VERY UNSTABLE CONDITIONS...ESPECIALLY
UPSTREAM OVER CENTRAL FL. MID LEVEL FLOW HAS STRENGTHENED SINCE
YESTERDAY WITH 0-6 KM SHEAR OVER CENTRAL FL AT 30 KT. ALSO...LAPSE
RATES ARE STEEPER THROUGHOUT...YIELDING CAPES NEAR 4000 J/KG. WITH
DECENT SHEAR...EXCELLENT CAPE...ESPECIALLY IN THE HAIL GROWTH
LAYER...THERE IS AGAIN A POTENTIAL OF SEVERE STORMS DEVELOPING
ACROSS THE AREA THIS AFTERNOON. HAIL LOOKS TO BE THE PRIMARY
THREAT...THOUGH EVEN STRONG WINDS ARE POSSIBLE GIVEN DRY AIR
ALOFT. SPC HAS ALL OF THE FL PENINSULA IN A SLIGHT RISK FOR
SEVERE STORMS TODAY. THE HAZARDOUS WEATHER OUTLOOK AND ZONES WERE
UPDATED TO REFLECT THIS POTENTIAL. NAM DEVELOPS CONVECTION
OVER CENTRAL FL AND BRINGS THIS SOUTH ACROSS THE SOUTHERN
PENINSULA DURING THE EVENING HOURS...LOOKING LIKE IT DEVELOPS AN
MCS. CANNOT DISCOUNT THIS AS MID LEVEL FLOW WILL STRENGTHEN
SOMEWHAT WITH SHORTWAVE ENERGY ROTATING INTO THE AREA AROUND THE
BROADER EAST COAST TROUGH DEVELOPING. THUS...WE EXTENDED SEVERE
POTENTIAL THROUGH THE EVENING HOURS TO ACCOUNT FOR THIS
POSSIBILITY.

FOR THE MARINE FCST...UPDATED WIND/SEA GRIDS FOR THE SHORT TERM TO
INCREASE WINDS/SEAS AS MODELS CONTINUE TO POINT TO A HIGH IMPACT
COASTAL EVENT LOCALLY...AS DEEP LOW PRESSURE IS PROGGED TO REMAIN
NEARLY STATIONARY OFF THE CAROLINA COAST...IN A POSITION MOST
FAVORABLE FOR LARGE SWELL TO INFILTRATE OUR ATLANTIC WATERS.
THUS...HAVE INCREASED SWELL HEIGHTS WITH A MAX TO 10 FT AT THE
PALM BEACH COAST AND MAX OF 5-7 TO BROWARD AND MIAMI-DADE.
WAVEWATCH IS ACTUALLY SHOWING >5 METER SEAS ACROSS THE PALM BEACH
WATERS ON TUESDAY WE WILL TREND AS NEEDED IN LATER UPDATES. WNA
OUTPUT SHOWS LONG PERIOD AS WELL...13 SECONDS. THUS...THIS WILL
RESULT IN HIGH BREAKERS AT THE BEACHES. THE SWELL FRONT LOOKS TO
ARRIVE AT THE PALM BEACH COAST LATE AFTERNOON MONDAY THEN MOVE
DOWN THE COAST IN THE EVENING. WILL LIKELY BE PUTTING OUT A HIGH
SURF ADVISORY FOR THE PALM BEACH COAST WITH THE AFTERNOON FCST
PACKAGE TO PROVIDE A HEADS UP ON THIS IMPENDING HIGH SURF AND
POSSIBLE BEACH EROSION...AND MAY NEED TO EXPAND SOUTH BUT WILL
LOOK AT THIS WITH LATER MODEL DATA THIS AFTERNOON. DECIDED TO GO
WITH AND ORGANIZE ALL THE HEADLINES NEEDED WITH THE MORNING MARINE
UPDATE...EXPANDING THE SCA TO INCLUDE ALL LOCAL WATERS LATE
TONIGHT...THEN CONTINUE THE SCA ALL ATL WATERS/LAKE/BAY THROUGH
THE DAY TOMORROW. WINDS WILL SLACKEN TOMORROW NIGHT THROUGH
TUESDAY...SO DROPPED THE SCA FOR LAKE/BAY THEN...BUT TRANSITIONED
OVER TO A SCA FOR HAZ SEAS FOR ALL ATLANTIC WATERS DURING THIS
PERIOD. /GREGORIA

&&

.PREV DISCUSSION... /ISSUED 508 AM EDT SUN MAY 6 2007/

UPDATE...UPDATED TO INCLUDE SMALL CRAFT ADVISORY FOR THE ATLANTIC
WATERS OFF PALM BEACH COUNTY AFTER MIDNIGHT TONIGHT. WINDS WILL
BEGIN TO INCREASE THIS EVENING AND REACH SCA CRITERIA IN THE EARLY
MORNING HOURS IN THE ADVISORY AREA. THE REMAINDER OF THE COASTAL
WATERS AND LAKE OKEECHOBEE WILL SEE WINDS INCREASE INTO THE 15 TO
20 KT RANGE BY MONDAY MORNING. A SMALL CRAFT ADVISORY WILL LIKELY
BE NEEDED FOR MOST OF THE AREA FOR MONDAY FOR WINDS, AND WITH THE
SWELLS ENTERING THE ATLANTIC COASTAL WATERS THE SCA THERE MAY GO
INTO MID WEEK.

PREV DISCUSSION... /ISSUED 326 AM EDT SUN MAY 6 2007/

SYNOPSIS...A BLOCKING RIDGE IS EXPECTED TO REMAIN OVER THE CENTRAL
U.S WHILE A BACK DOOR COLD FRONT CURRENTLY OVER THE SOUTHEASTERN
STATES PUSHES TOWARD SOUTH FLORIDA TODAY.

DISCUSSION...A FEW SHOWERS AND POSSIBLY EVEN A THUNDERSTORM OR TWO
MAY DEVELOP ALONG THE COASTAL ATLANTIC WATERS AND ALSO ALONG THE
EAST COAST METROS TOWARD DAY BREAK THIS MORNING, BUT THEN TEND TO
DISSIPATE WITHIN A COUPLE OF HOURS AFTER SUNRISE. OTHERWISE, THE
DIURNAL TREND ACROSS THE MAINLAND WITH SHOWERS AND THUNDERSTORMS
BUILDING ALONG THE SEA BREEZE AND PUSHING INLAND WILL LIKELY OCCUR
ONCE AGAIN THIS AFTERNOON. TEMPERATURES ALOFT ARE EXPECTED TO WARM
SLIGHTLY BY AFTERNOON, BUT WITH ENOUGH SURFACE HEATING AND A
SLIGHTLY DIVERGENT FLOW ALOFT OVER THE REGION, STRONG STORMS
ESPECIALLY OVER THE INTERIOR CAN NOT BE RULED OUT. BY SUNDAY
EVENING THE FORECAST BEGINS TO BECOME MORE CHALLENGING FOR
SOUTHEASTERN U.S. WITH THE FORMATION OF A 1000 TO 995 MB LOW
EXPECTED TO BEGIN DEVELOPING OFF THE SOUTHEASTERN STATES COAST.
BOTH THE NAM AND THE GFS ARE IN PRETTY GOOD AGREEMENT NOW ON THE
TRACK AND INTENSITY OF THIS LOW AND ALSO ON THE ATTACHED FRONTAL
BOUNDARY. FROPA IS NOW EXPECTED A LITTLE EARLIER SUNDAY NIGHT WITH
MOST OF THE RAIN AND CLOUDS EXPECTED TO MOVE OUT DURING MONDAY
MORNING, ALTHOUGH WITH THE BRISK NORTHERLY FLOW MONDAY AND MONDAY
NIGHT SHOWERS OVER THE EAST COAST AND COASTAL ATLANTIC MAY STILL
OCCUR. BY MONDAY SWELLS WILL LIKELY BE BEGINNING TO ENTER THE
COASTAL WATERS ESPECIALLY OFF PALM BEACH COUNTY. AS THE LOW
PRESSURE SYSTEM MOVES WEST TOWARD GEORGIA AND SOUTH CAROLINA WINDS
ARE EXPECTED TO BECOME MORE WESTERLY (ALTHOUGH THE EXACT DIRECTION
SEEMS TO SHIFT SOME WITH NEARLY EVERY SET OF MODEL RUNS). THIS WILL
CREATE AN OFFSHORE FLOW ALONG THE EAST COAST AND AID IN THE
SURFING CONDITIONS AS THE LARGE SWELLS COME ASHORE, BUT THESE
LARGE SWELL MAY ALSO CREATE THE POSSIBILITY OF HIGH SURF ADVISORY
CONDITIONS BY MONDAY EVENING. THE LOW PRESSURE SYSTEM IS EXPECTED
TO REMAIN ALONG OR NEAR THE SOUTHEAST U.S. COAST THROUGH THE END
OF THE WEEK THIS WOULD TEND TO KEEP SOUTH FLORIDA ON THE MORE
STABLE SIDE...NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED.

AVIATION...VFR ALL TERMINALS THIS MORNING. W APPROACHES TO
FLL...OPF...MIA AND TMB TERMINALS WILL HAVE CIGS AOB 1000 AS
SMOKE FROM WILDFIRES CONCENTRATING. SEA BREEZES TO DEVELOP ON THE
ATLC/GULF COASTS BY 16Z WITH THUNDERSTORMS DEVELOPING OVER THE
INTERIOR AREAS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON.
THUNDERSTORMS WILL AGAIN NEAR APF LATE AFTERNOON. APPROACHES TO
ALL TERMINALS FROM THE INTERIOR WILL BE AFFECTED. A COLD FRONT
WILL MOVE INTO S FLA THIS EVENING BRINGING CEILINGS AROUND 3500 FT
TO THE E COAST TERMINALS WITH SOME SHOWERS.

MARINE...TODAY WILL BE THE MOST TRANQUIL OF MARINE CONDITIONS AS
WINDS, WIND WAVES, AND SWELLS INCREASE BEHIND THE COLD FRONT THAT
WILL PASS THE AREA TONIGHT. CURRENTLY THE FORECAST CONTAINS
NORTHEASTERLY SWELLS OFF PALM BEACH COUNTY IN THE 6 TO 8 FEET
RANGE ON MONDAY EVENING AND TUESDAY BUT THIS MAY NEED TO BE
ADJUSTED SLIGHTLY (POSSIBLY UPWARD) IN FUTURE FORECAST PACKAGES
AS THE EXACT TRACK AND STRENGTH OF THE LOW IN THE WESTERN ATLANTIC
WATERS BECOMES MORE CERTAIN. OFF BROWARD AND MIAMI DADE SWELLS
WILL BE LESS AS THE BAHAMAS BLOCK SOME OF THE ACTION. ELSEWHERE,
WINDS WILL BE THE BIGGEST PROBLEM BEHIND THE FRONT AS WIND SPEEDS
INCREASE INTO THE 20 TO 25 KNOT RANGE MONDAY MORNING. SMALL CRAFT
ADVISORIES WILL LIKELY BE NEEDED FOR THE FIRST PART OF THE WORK WEEK.

FIRE WEATHER...THUNDERSTORMS ARE ONCE AGAIN EXPECTED TO DEVELOP
ACROSS THE INTERIOR TODAY. STRAY LIGHTNING OUTSIDE THE RAIN SHAFT
MAY BE PROBLEMATIC, BUT RELATIVE HUMIDITY VALUES SHOULD REMAIN
OUT OF RED FLAG CRITERIA, HOWEVER BY TUESDAY A DRIER AIRMASS WILL
BE SETTLED ACROSS THE AREA AND RH CONCERNS MAY RE MATERIALIZE.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH MMM  69  78  63 / 20 40 20 -
FORT LAUDERDALE MMM  72  79  64 / 20 40 20 -
MIAMI           MMM  69  80  64 / 20 40 20 -
NAPLES          MMM  64  82  59 / 20 30 10 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 5 AM TO 8 PM EDT MONDAY FOR AMZ630-
     AMZ651-AMZ671.

     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 8 PM MONDAY TO 8 PM
     EDT TUESDAY FOR AMZ650-AMZ651-AMZ670-AMZ671.

     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 PM EDT MONDAY
     FOR AMZ610-AMZ650-AMZ670.

GM...SMALL CRAFT ADVISORY FROM 5 AM TO 12 PM EDT MONDAY FOR GMZ656-
     GMZ657-GMZ676.

&&
Hazardous weather outlook, May 6, 3:04 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...CORRECTED
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT SUN MAY 6 2007

FLZ063-066>075-070100-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
304 PM EDT SUN MAY 6 2007

...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR ALL OF SOUTH FLORIDA...
...WINDS AND SEAS TO INCREASE TONIGHT OVER LOCAL WATERS...
...ROUGH SURF CONDITIONS EAST COAST MONDAY THROUGH WEDNESDAY...
...RIP CURRENTS EAST COAST BEACHES MONDAY THROUGH THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL
DEVELOP OVER MAINLAND SOUTH FLORIDA THIS AFTERNOON INTO THIS
EVENING. FREQUENT LIGHTNING STRIKES WITH GUSTY WINDS, HAIL AND
LOCALLY HEAVY RAINFALL CAN BE EXPECTED. THUNDERSTORMS WILL LIKELY
LAST INTO THE EVENING HOURS AS A COLD FRONT MOVES SOUTH ACROSS THE
REGION.

TORNADOES: A TORNADO OR TWO MAY BE POSSIBLE WITH ANY THUNDERSTORM
THAT DEVELOPS THIS AFTERNOON AND EVENING...ESPECIALLY ANY STORM
THAT FORMS ALONG THE SEA BREEZES.

HAIL: STRONG INSTABILITY WILL BE IN PLACE THIS AFTERNOON INTO THIS
EVENING ACROSS THE REGION...AND THE STRONGEST THUNDERSTORMS MAY
PRODUCE HAIL UP TO 2 INCHES IN DIAMETER THIS AFTERNOON AND EVENING.

WIND: DUE TO RELATIVELY DRY AIR IN THE MID LEVELS OF THE
ATMOSPHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS OF 60 TO 70 MPH.

IN ADDITION...A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA
TONIGHT. AS A RESULT...NORTHEASTERLY WINDS WILL INCREASE WITH
FREQUENT GUSTS OVER 30 KNOTS AND SOME GUSTS TO 40 KNOTS. THIS
THREAT WILL BEGIN JUST AFTER MIDNIGHT ACROSS LAKE OKEECHOBEE AND
THE NORTHERN ATLANTIC WATERS...AND SPREAD SOUTH THROUGH THE
REMAINDER OF THE ATLANTIC WATERS AND THE GULF WATERS BY MORNING.

FLOODING: STEERING WINDS ALOFT, THOUGH A LITTLE STRONGER TODAY, WILL
STILL ALLOW LOCALLY HEAVY RAINFALL AT A FEW LOCATIONS, RESULTING IN
POSSIBLE PONDING OF WATER IN LOW LYING OR POORLY DRAINED AREAS.

WAVES: STRONG SUSTAINED NORTHEAST WINDS OF 20 TO 25 KNOTS WITH
GUSTS OF 30 TO 40 KNOTS WILL INCREASE GULF STREAM SEAS TO 7 FEET OF
HIGHER BY LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NORTHEAST WINDS OF 20 TO 25 KNOTS MONDAY WILL INCREASE THE RISK OF
RIP CURRENTS AT THE ATLANTIC BEACHES OF SOUTH FLORIDA. MODERATE TO
LARGE NORTHEAST SWELLS MOVING SOUTH THROUGH THE ATLANTIC WATERS WILL
ALSO KEEP THE RISK OF RIP CURRENTS ELEVATED FOR THE ATLANTIC BEACHES
TUESDAY THROUGH THURSDAY.

THE SWELLS WILL ALSO INCREASE THE SEAS IN THE GULF STREAM TO 10 TO
13 FEET BY MONDAY NIGHT INTO TUESDAY, BEFORE SLOWLY SUBSIDING TO
LESS THAN 7 FEET BY LATE THIS WEEK. NEARSHORE SEAS WILL ALSO BUILD
TO 7 TO 10 FEET DURING THIS PERIOD...ESPECIALLY ALONG THE PALM
BEACH COUNTY COAST. THE SWELLS WILL ALSO INCREASE THE ROUGHNESS OF THE
SURF WITH POSSIBLE MINOR BEACH EROSION AT TIMES OF HIGH TIDE EARLY
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED HAIL AND GUSTY
WINDS OVER 50 MPH FROM THUNDERSTORMS THIS AFTERNOON AND EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, May 6, 3:57 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT SUN MAY 6 2007

FLZ066-070-062100-
HENDRY FL-EASTERN COLLIER FL-
357 PM EDT SUN MAY 6 2007

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN INTERIOR AREAS OF
SOUTH FLORIDA...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 10
MILES SOUTHEAST OF IMMOKALEE TO 12 MILES NORTH OF MONROE
STATION...MOVING SOUTHEAST AT 20 TO 25 MPH. SOME LOCATIONS THAT
COULD BE AFFECTED ARE HENDRY CORRECTION CENTER...
IMMOKALEE...KERI...BIG CYPRESS NATIONAL PRESERVE...AND ROCK ISLAND.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...HAIL UP TO
DIME SIZE...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

REMEMBER A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT UNTIL 800 PM
EDT SUNDAY EVENING FOR SOUTHERN FLORIDA.

BAXTER
Special weather statement, May 6, 4:17 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT SUN MAY 6 2007

FLZ067-068-062100-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-
417 PM EDT SUN MAY 6 2007

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...OR 13 MILES SOUTHEAST OF INDIANTOWN...MOVING SOUTH AT 10
MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR SOUTHERN FLORIDA.

STRASSBERG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 9:15 PM EDTSevere Thunderstorm WarningMFLGlades37 min
May 6, 4:10 PM EDTSevere Thunderstorm WarningMFLCollier45 min
May 6, 4:30 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry36 min
May 6, 5:15 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach45 min
May 6, 5:32 PM EDTMarine Weather StatementMFL88 min
May 6, 5:33 PM EDTHigh Surf AdvisoryMFLBroward, Miami-Dade, Palm Beach62 hr
May 6, 5:38 PM EDTSevere Thunderstorm WarningMFLPalm Beach67 min
May 6, 5:42 PM EDTSpecial Marine WarningMFL63 min
May 6, 5:45 PM EDTSevere Thunderstorm WarningMFLGlades30 min
May 6, 5:47 PM EDTTornado WarningMFLBroward, Palm Beach43 min
May 6, 6:14 PM EDTSevere Thunderstorm WarningMFLBroward, Glades, Hendry, Palm Beach61 min
May 6, 6:27 PM EDTTornado WarningMFLPalm Beach33 min
May 6, 6:27 PM EDTTornado WarningMFLBroward48 min
May 6, 6:38 PM EDTSpecial Marine WarningMFL37 min
May 6, 6:48 PM EDTTornado WarningMFLHendry57 min
May 6, 6:58 PM EDTTornado WarningMFLBroward32 min
May 6, 7:22 PM EDTTornado WarningMFLBroward, Collier, Hendry, Palm Beach53 min
May 6, 7:25 PM EDTTornado WarningMFLMiami-Dade35 min
May 6, 7:37 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade38 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.